Virginia, 2014Winter Weather in Virginia, January 2 to 3, 2014
January 2 to 3, 2014 · NWS AKQ · 3 events in 3 counties and zones
Low pressure intensifying off the Mid Atlantic Coast produced between one half inch and two inches of snow across portions of central and eastern Virginia.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure intensifying off the Mid Atlantic Coast produced between one half inch and two inches of snow across portions of central and eastern Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jan 2, 7:57 PM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Jan 2, 7:57 PM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
757 PM EST THU JAN 2 2014
.SYNOPSIS...
A PAIR OF LOW PRESSURE SYSTEMS WILL IMPACT THE REGION THROUGH
TONIGHT. ARCTIC HIGH PRESSURE WILL BUILD IN FROM THE WEST ON FRIDAY
RESULTING IN A COLD AND BLUSTERY END OF THE WORK WEEK. THE HIGH
WILL BUILD RIGHT OVER THE AREA BY SATURDAY MORNING...THEN MOVES
OUT TO SEA LATE SATURDAY THROUGH SUNDAY. ANOTHER LOW PRESSURE
SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH FROM THE WEST
DURING SUNDAY.
&&
.NEAR TERM /THROUGH FRIDAY/...
A LOW PRESSURE AREA AND COLD FRONT WILL PUSH THRU THE REGION THIS
EVENING...BRINGING WIDESPREAD RAIN. RAINFALL AMOUNTS WILL RANGE
FROM 0.20-0.50 INCHES.
LATER THIS EVENG AND OVRNGT...TWO LO PRES AREAS WILL COMBINE INTO
ONE AND BEGIN TO INTENSIFY JUST OFF THE MD/VA/NE NC CST. THIS WILL
RESULT IN VERY STRONG NW WINDS DEVELOPING OVR THE
REGION...USHERING COLDER AND MUCH DRIER AIR INTO THE AREA. RAIN OR
RAIN SHOWERS WILL CHANGE TO SNOW OR SNOW SHOWERS FM NNW TO ESE FM
LATE THIS EVENG INTO FRI MORNG. LIGHT SNOW ACCUMS OF 1 TO 2 INCHES
WILL BE LIKELY BY 12Z FRI OVR PORTIONS OF THE LWR MD ERN SHORE...AND
POSSIBLY A DUSTING TO 0.5 INCH OF SNOW OVR PORTIONS OF THE VA NRN
NECK AND ACCOMACK COUNTY OF THE VA ERN SHR. TOTAL SNOW ACCUMS OF 1
TO 3 INCHES WILL BE POSSIBLE BY LATE FRI MORNG OVR THE LWR MD ERN
SHR COUNTIES...BEFORE THE SNOW ENDS/MOVES AWAY TO THE ENE AS THE
STRONG LO LIFTS TWD THE NRN ATLC. THUS...HAVE ISSUED A WINTER
WEATHER ADVSY FOR THE LWR MD CNTIES FM MIDNGT TNGT UNTIL 1 PM ON
FRI. IN ADDITION...VERY STRONG NW WINDS WILL PRODUCE WIND CHILL
VALUES DROPPING TO ARND ZERO ACRS THESE AREAS FRI MORNG INTO THE
AFTN. LOWS TNGT WILL RANGE FM THE UPR TEENS NW TO NEAR 30 DEGREES SE.
LATER FRI MORNG THRU FRI AFTN WILL BECOME SUNNY ACRS THE ENTIRE
REGION...AS HI PRES BLDS IN FM THE W. HOWEVER...IT WILL BE VERY
COLD AND REMAINING WINDY/BREEZY OVR THE ERN HALF OF THE AREA.
HIGHS WILL ONLY RANGE FM THE LWR 20S TO THE LWR 30S...WITH DEWPTS
DROPPING INTO THE SINGLE DIGITS. WIND CHILLS WILL RANGE FM THE
SINGLE DIGITS INTO THE LWR 20S.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
COLD CANADIAN HI PRES WILL BLD RIGHT OVR THE AREA BY SAT MORNG.
NW WINDS WILL DIMINISH AND BECOME VRY LGT OR CALM LATER FRI EVENG
INTO SAT MORNG. THUS...WITH VERY DRY AIR IN PLACE...RADIATIONAL
COOLING WILL ALLOW TEMPS TO DROP TO THE SINGLE DIGITS AND TEENS
ACRS THE REGION. PROGRESSIVE PATTERN WILL THEN PUSH HI PRES OFFSHR
DURING SAT. UNDER A SNY OR MSTLY SNY SKY...S WINDS 5 TO 10 MPH
WILL HELP MAX TEMPS RANGE FM THE LWR 30S TO THE LWR 40S.
SOUTHERLY FLO WILL THEN CONTINUE TO INCREASE DEWPTS/LO LVL
MOISTURE AND TEMPS SAT NGT THRU SUN. BECOMING PRTLY CLOUDY SAT NGT
WITH LOWS RANGING FM THE UPR 20S TO MID 30S. LO PRES AND AN ASSOC
COLD FRONT WILL APPROACH FM THE W DURING SUN. HAVE INCLUDED A SLGT
TO SML CHC FOR RAIN SHOWERS OVR THE AREA. MILDER TEMPS EXPECTED
WITH HIGHS RANGING FM THE MID 40S NW TO NEAR 60 SE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A RATHER COLD PATTERN WILL CONTINUE DURING THE MEDIUM RANGE PERIOD
AS A HIGHLY AMPLIFIED LONGWAVE PATTERN ALLOWS AN ARCTIC AIRMASS TO
PLUNGE SOUTHEASTWARD FROM W-CENTRAL CANADA...INTO THE CENTRAL
US...AND EVENTUALLY TO THE EAST COAST. THE PERIOD WILL BEGIN
RELATIVELY MILD SUNDAY NIGHT AHEAD OF THE INITIAL COLD FRONT...WHICH
WILL BE APPROACHING FROM THE WEST. THERE ARE SUBTLE TIMING
DIFFERENCES BETWEEN THE 02/12Z GFS/ECMWF...BUT IN GENERAL THE
CURRENT DATA SUGGESTS A LATE SUNDAY NIGHT/EARLY MONDAY MORNING
TIMING. A SECONDARY WAVE RIDES ALONG THE FRONT...AND
TEMPERATURES/LOW-LEVEL THICKNESS WILL QUICKLY FALL. HOWEVER...DRY
AIR WILL ALSO QUICKLY ARRIVE...WHICH WILL RESULT IN ANY PRECIP BEING
RATHER LIGHT AND SHORT DURATION. GFS BUFKIT PROFILES SUGGEST A BRIEF
PERIOD OF -SN IS POSSIBLE...BUT SURFACE WET-BULBS MAY BE TOO HIGH
INITIALLY...SO A MIX OF -RA/SN (CHANCE/SLIGHT CHANCE POP) WAS
INCLUDED FOR WESTERN AND NORTHERN COUNTIES.
CAA BEGINS MONDAY AND CONTINUES THROUGH TUESDAY AS A +2 ST DEV
ARCTIC HIGH BUILDS IN FROM THE OHIO VALLEY. 850MB TEMPERATURES FALL
TO AROUND -20C PER GEFS MEAN BY EARLY TUESDAY...WHICH IS IN THE -2
TO -3 ST DEV RANGE FOR EARLY JAN. TEMPERATURES SHOULD FALL THROUGH
THE DAY MONDAY RANGING FROM THE UPPER 20S NW...TO LOW/MID 40S SE BY
LATE AFTERNOON. EVENTUALLY LOWS SHOULD REACH THE UPPER SINGLE DIGITS
NW BY TUESDAY MORNING...WITH LOW 20S SE. THE LATEST DATA SUPPORTS
HIGHS ONLY REACHING THE LOW 20S NW ON TUESDAY...WITH ONLY LOW 30S
SE. THE ARCTIC HIGH BUILDS OVERHEAD TUESDAY NIGHT WITH CURRENT
FORECAST LOWS RANGING FROM THE UPPER SINGLE DIGITS TO TEENS. THE
HIGH REMAINS OVER THE AREA THURSDAY WITH HIGHS GENERALLY IN THE
UPPER 20S TO MID 30S. DRY AND MAINLY CLEAR CONDITIONS ARE EXPECTED
MONDAY AFTERNOON THROUGH WEDNESDAY...ASIDE FROM ANY COLD-AIR CU
STREAMERS OFF THE BAY.
THE ARCTIC HIGH QUICKLY RETREATS TO THE NORTHEAST LATER NEXT WEEK
DUE TO A LACK OF HIGH LATITUDE BLOCKING. A LOW PRESSURE SYSTEM
APPROACHES FORM THE SOUTHWEST...OF WHICH THE GFS/ECMWF HAVE
DIFFERENCE WITH RESPECT TO TIMING...AND HENCE THE THERMAL PROFILE
ASSOCIATED WITH THE SYSTEM.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
IFR CONDITIONS EXPECTED TO LAST THROUGH 8-10Z FRIDAY AT ALL SITES
DUE TO RAIN AND LOW CIGS AHEAD OF A STRONG COLD FRONT MAKING ITS
WAY EAST TOWARD THE FA. AS INTENSIFYING LOW PRESSURE MOVES OFF THE
COAST OVERNIGHT AND STRONG HIGH PRESSURE BUILDS IN FROM THE
WEST...WINDS INCREASE FROM THE NW WITH GUSTS TO 30 TO 35 KNOTS
EXPECTED AT ALL TAF SITES FROM SUNRISE THROUGH EARLY FRIDAY AFTN.
LIGHT RAIN MIXES WITH OR CHANGES TO SNOW OVERNIGHT BEFORE ENDING
FRI MORNING...EXCEPT AT ECG WHERE RAIN WILL LIKELY END BEFORE IT BECOMES
COLD ENOUGH FOR SNOW. SNOW MAY ACCUMULATE 1 TO 3 INCHES BY 12Z AT
SBY WITH LITTLE OR NO ACCUMULATION ELSEWHERE.
OUTLOOK...WINDS DIMINISH FRIDAY AFTN. VFR AND DRY WEATHER THROUGH
EARLY SUNDAY. A CHANCE OF SHOWERS IS IN THE FORECAST LATE SUNDAY
THROUGH MONDAY. GUSTY NW WINDS RETURN TO EASTERN PORTIONS MONDAY
NIGHT AND TUESDAY MORNING.
&&
.MARINE...
THE SURFACE PRESSURE GRADIENT REMAINS RATHER NEBULOUS THIS EVENING
AS LOW PRESSURE WEAKENS ACROSS THE CENTRAL APPALACHIANS AND A NEW
LOW ORGANIZES OFF THE MID ATLANTIC COAST. A STRONG COLD FRONT PUSHES
ACROSS THE MID ATLANTIC COAST LATE TONIGHT INTO FRIDAY MORNING AS
THE AFOREMENTIONED LOW INTENSIFIES OFF OF CAPE COD. 02/12Z NAM PROGS
3HR PRESSURE RISES ~9MB 09-12Z FRIDAY AND ~7-8MB 12-15Z FRIDAY.
02/12Z GFS INDICATES RISES OF 15MB/6HR AFFECTING THE MARINE AREA.
THIS SHOULD HELP DRIVE A STRONG NW WIND IN A WELL MIXED CONVECTIVE
MARINE BOUNDARY LAYER. GALE FORCE WIND SHOULD EASILY BE
ACHIEVED...AND GALE FLAGS HAVE REMAIN IN PLACE. WIND SPEEDS WILL BE
STRONGEST OVER THE BAY/OCEAN...WITH THE LONGEST DURATION OVER THE
OCEAN. CURRENTLY ALL HEADLINES ARE NOW IN AFFECT...WITH THE OCEAN
RUNNING THROUGH 00Z SATURDAY...BAY/SOUND THROUGH 21Z FRIDAY...AND
RIVERS THROUGH 18Z FRIDAY. SEAS ARE EXPECTED TO REACH 5-8FT...WITH
UP TO 10FT POSSIBLE OUT NEAR 20NM. WIND SPEEDS WILL STEADILY DECLINE
FRIDAY NIGHT AS HIGH PRESSURE BUILDS OVER THE REGION. HOWEVER...GALE
FLAGS WILL LIKELY NEED TO BE REPLACED BY SCAS BEFORE THE WIND FULLY
RELAXES. HIGH PRESSURE MOVES OFFSHORE OVER THE WEEKEND...BEFORE
ANOTHER STRONG COLD FRONT ARRIVES FROM THE NORTHWEST EARLY NEXT
WEEK. ANOTHER ROUND OF STRONG CAA IS EXPECTED IN THE WAKE OF THIS
COLD FRONT.
&&
.TIDES/COASTAL FLOODING...
THE LATEST MDL EXTRATROPICAL SURGE GUIDANCE INDICATES A WATER
LEVEL AROUND 1FT ABOVE NORMAL AT OCEAN CITY INLET DURING HIGH TIDE
FRIDAY MORNING. THIS WILL PUSH THE WATER LEVEL NEAR THE MINOR
FLOODING THRESHOLD FOR OCEAN CITY INLET. THE PRIMARY AFFECTED AREA
WOULD BE THE BAY SIDE OF OCEAN CITY DUE TO A STRONG NW WIND
DRIVING WATER THROUGH THE INLET.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 1 PM EST
FRIDAY FOR MDZ021>025.
NC...WIND ADVISORY FROM 4 AM TO 4 PM EST FRIDAY FOR NCZ017-102.
VA...WIND ADVISORY FROM 4 AM TO 4 PM EST FRIDAY FOR VAZ098>100.
MARINE...GALE WARNING UNTIL 7 PM EST FRIDAY FOR ANZ650-652-654-656-658.
GALE WARNING UNTIL 1 PM EST FRIDAY FOR ANZ635>638.
GALE WARNING UNTIL 4 PM EST FRIDAY FOR ANZ630>634.
&&
SYNOPSIS...JDM
NEAR TERM...JDM/TMG
SHORT TERM...TMG
LONG TERM...AJZ
AVIATION...DAP/LSA
MARINE...AJZ
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jan 2, 5:23 PM EST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
523 PM EST THU JAN 2 2014
VAZ099-032230-
ACCOMACK-
523 PM EST THU JAN 2 2014
...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
LOW PRESSURE WILL IMPACT THE REGION TONIGHT. RAIN WILL BEGIN TO
TRANSITION TO A RAIN AND SNOW MIX THIS EVENING...AS COLD AIR
SURGES INTO THE AREA. PRECIPITATION WILL TRANSITION TO ALL SNOW
LATER THIS EVENING AND OVERNIGHT. SNOW ACCUMULATIONS OF LESS THAN
ONE HALF INCH WILL BE POSSIBLE BY DAYBREAK FRIDAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
TEMPERATURES FRIDAY WILL REMAIN IN THE LOWER TO MID 20S...AS
NORTHWEST WINDS INCREASE WITH GUSTS UP TO 30 TO 40 MPH. WIND CHILL
VALUES WILL BE IN THE SINGLE DIGITS. TEMPERATURES WILL FALL INTO
THE LOWER TEENS FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ064-073>078-085-032230-
CAROLINE-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
LANCASTER-MIDDLESEX-
523 PM EST THU JAN 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...THE MIDDLE
PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA.
.DAY ONE...TONIGHT.
LOW PRESSURE WILL IMPACT THE REGION TONIGHT. RAIN WILL BEGIN TO
TRANSITION TO A RAIN AND SNOW MIX THIS EVENING...AS COLD AIR
SURGES INTO THE AREA. PRECIPITATION WILL TRANSITION TO ALL SNOW
LATER THIS EVENING AND OVERNIGHT. SNOW ACCUMULATIONS OF LESS THAN
ONE HALF INCH WILL BE POSSIBLE BY DAYBREAK FRIDAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
TEMPERATURES FRIDAY WILL REMAIN IN THE MID TO UPPER 20S...AS
NORTHWEST WINDS INCREASE WITH GUSTS UP TO 30 TO 40 MPH. WIND CHILL
VALUES WILL BE IN THE TEENS. TEMPERATURES WILL FALL INTO THE LOWER
TEENS FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012>016-030>032-VAZ048-049-060>063-065>072-079>084-086>097-032230-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-
PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-
HENRICO-KING WILLIAM-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-GLOUCESTER-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-
523 PM EST THU JAN 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
LOW PRESSURE WILL IMPACT THE REGION TONIGHT. RAIN WILL BEGIN TO
TRANSITION TO A RAIN AND SNOW MIX LATER THIS EVENING...AS MUCH
COLDER AIR SPREADS INTO THE REGION. PRECIPITATION WILL TRANSITION
TO ALL SNOW TONIGHT INTO FRIDAY MORNING. LITTLE OR NO SNOWFALL
ACCUMULATION IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
TEMPERATURES FRIDAY WILL REMAIN IN THE UPPER 20S TO LOWER 30S...AS
NORTHWEST WINDS INCREASE WITH GUSTS UP TO 30 TO 40 MPH. WIND CHILL
VALUES WILL BE IN THE TEENS TO LOWER 20S. TEMPERATURES WILL FALL
INTO THE LOWER TO MID TEENS FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ017-102-VAZ098-100-032230-
INLAND CURRITUCK-OUTER BANKS CURRITUCK-VIRGINIA BEACH-NORTHAMPTON VA-
523 PM EST THU JAN 2 2014
...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH
HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
LOW PRESSURE WILL IMPACT THE REGION TONIGHT. RAIN WILL BEGIN TO
TRANSITION TO A RAIN AND SNOW MIX TONIGHT...AS MUCH COLDER AIR
SPREADS INTO THE REGION. PRECIPITATION WILL TRANSITION TO ALL SNOW
OVERNIGHT INTO FRIDAY MORNING. LITTLE OR NO SNOWFALL ACCUMULATION
IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
TEMPERATURES FRIDAY WILL REMAIN IN THE UPPER 20S TO LOWER 30S...AS
NORTHWEST WINDS INCREASE WITH GUSTS UP TO 30 TO 40 MPH. WIND CHILL
VALUES WILL BE IN THE UPPER TEENS TO LOWER 20S. TEMPERATURES WILL
FALL INTO THE MID TO UPPER TEENS FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>025-032230-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
523 PM EST THU JAN 2 2014
...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
LOW PRESSURE WILL IMPACT THE REGION TONIGHT. RAIN WILL BEGIN TO
TRANSITION TO A RAIN AND SNOW MIX THIS EVENING...AS MUCH COLDER
AIR SPREADS INTO THE REGION. PRECIPITATION WILL TRANSITION TO ALL
SNOW TONIGHT. SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL BE
POSSIBLE THROUGH FRIDAY MORNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
SNOW WILL END FRIDAY MORNING. TEMPERATURES FRIDAY WILL REMAIN IN
THE LOWER TO MID 20S...AS NORTHWEST WINDS INCREASE WITH GUSTS UP
TO 40 MPH. WIND CHILL VALUES WILL BE IN THE SINGLE DIGITS TO LOWER
TEENS. TEMPERATURES WILL FALL INTO THE SINGLE DIGITS FRIDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
TG
Winter Weather, Caroline
- When
- January 2, 10:00 PM EST to January 3, 7:00 AM EST
- Where
- Caroline forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.027, -77.347 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one half inch and one inch across the county. Ruther Glen reported 1.0 inch of snow.
Winter Weather, Accomack
- When
- January 2, 10:00 PM EST to January 3, 7:00 AM EST
- Where
- Accomack forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 37.765, -75.757 (the zone’s center; the record gives no point)
Snowfall amounts were generally between one inch and two inches across the county. Greenbackville reported 1.2 inches of snow and Tasley reported 1.0 inch of snow.
Winter Weather, Hanover
- When
- January 2, 10:00 PM EST to January 3, 7:00 AM EST
- Where
- Hanover forecast zone
- Reported by
- CoCoRaHS
Snowfall amounts were generally between one inch and two inches across the county. Beaverdam reported 1.9 inches of snow and Hewlett reported 1.9 inches.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Kentucky, January 2, 20142 deaths · 19 injured · 37 events
- Heavy Snow in Pennsylvania, January 2 to 3, 20143 deaths · 13 events
- Winter Storm and Heavy Snow in Delaware, January 2 to 3, 201460 injured · $1,000 · 5 events
- Cold in Minnesota, January 2, 20141 death · 5 events
- Extreme Cold in Minnesota, January 2, 20141 death · 1 event
- Heavy Snow in Pennsylvania, January 2 to 3, 2014$350,000 · 3 events
- Winter Weather in West Virginia, January 2 to 3, 2014$100,000 · 9 events
- Winter Storm and Coastal Flood in New Jersey, January 2 to 3, 20141 injured · $10,000 · 34 events
- Blizzard and Coastal Flood in Massachusetts, January 2 to 3, 2014$5,000 · 39 events
- Winter Storm and Winter Weather in Ohio, January 2, 201430 events
- Extreme Cold and Cold in New York, January 2 to 4, 201427 events
- Winter Storm and Winter Weather in Virginia, January 2 to 3, 201419 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 492532, 492533, 492534.